Students who face the pressure of final papers are turning to the use of Adderall for a boost. This dangerous misuse of the ADHD medication gives a student the ability to get through the work without needing to sleep or eat. The problem with this practice is that Adderall has dangerous side effects and causes Adderall addiction in those who use it casually. It is not a safe drug for those who do not have a genuine need for the medication.
When Adderall Becomes an Addiction
It’s safe for use when following doctor’s orders correctly. Problems arise when a user intentionally ignores the safe dose amounts and takes more medication than prescribed.
Like other stimulants, Adderall produces a euphoric rush when abused. This rush subsides in subsequent uses – with many users then trying to reclaim their initial feelings.
Users who abuse Adderall begin to convince themselves that they are only at the top of their game when taking the medication and begin to take it as frequently as possible.
This cycle begins causing wear and tear on the body and mind, as the user pumps more of the stimulant into their system for longer durations.
Stories of Adderall Addiction
There are many stories of Adderall addiction on the internet, with many focusing on college students and young adults. Read some of the best here:
If you have a story about Adderall addiction, please share it in the comments below – or talk to a counselor today.
Addiction is setting in at this point, even though the user may not be aware of it.
Early on in the addiction stages, the user may feel tired and depressed during the “coming down” phase, unable to do anything further until he or she takes the drug again. The brain is beginning to become dependent on Adderall to function, creating a psychological and physical dependence on the stimulant.
Finals may be done and over with, but the body is craving the boost that the drug provides. What was intended as a way to get through a tough time is now an addiction.
Signs of Adderall Addiction
Users go from the depressed phase in the early stages to exhibiting problematic physical and psychological effects over a prolonged period of use. Some of the effects include:
[list icon=”check”][list_item]Aggressive behavior which can be violent[/list_item][list_item]Paranoia or hallucinations[/list_item][list_item]Body temperature is higher than normal[/list_item][list_item]High blood pressure and a rapid or irregular heartbeat.[/list_item][/list]
How Can You Help?
If you have noticed that your son, your daughter, your spouse, your friend – anyone-Â has been exhibiting these symptoms, you can help them.
Some users have died from abusing Adderall over a long period of time. It simply is not a drug to be used as a crutch for getting through finals at school.
If you suspect someone has a real problem with the drug, you need to talk to them about it. Our counselors can help you find the words and the strategy to have a productive conversation with the person. Adderall is not harmless. It’s potentially fatal. Get them help now, before it’s too late.